Florida, 2006

Hail in Florida, August 4, 2006

August 4, 2006 · NWS MLB · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 4, 1:13 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 4, 1:13 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT FRI AUG 4 2006

.DISCUSSION...
CURRENTLY/TONIGHT...EAST COAST SEA BREEZE JUST STARTING TO PUSH
SLOWLY INLAND FROM AROUND THE CAPE SOUTHWARD.  STORMS ALONG THE WEST
COAST HELPING TO KICK WEST COAST BOUNDARY INLAND.  AREA HAS HEATED
UP WELL WITH LOW/MID 90S IN MOST PLACES.  LOOKS LIKE A BUSY
AFTERNOON AS NUMEROUS BOUNDARIES INTERACT.  WITH COLDER TEMPS ALOFT
THAN YESTERDAY...IT LOOKS LIKE STORMS WILL BE STRONGER SO A FEW
SEVERE ONES MAY OCCUR...ESPECIALLY WHERE THE BOUNDARY FROM THE WEST
COAST STORMS INTERACTS WITH THE EAST COAST BOUNDARY.  THIS SHOULD
OCCUR OVER INTERIOR COUNTIES...BUT MIGHT AFFECT THE INTERIOR PART OF
VOLUSIA COUNTY AS WELL.  WILL CARRY SCATTERED EVENING POPS ACROSS
THE AREA.

SAT...ATMOSPHERE LOOKS TO DRY OUT SOMEWHAT AS THE UPPER LOW PULLS
INTO THE GULF OF MEXICO. SUBSIDENT AIR MASS WILL ALSO PRECEDE THE
REMNANTS OF TD CHRIS AS THE SYSTEM APPROACHES CUBA.
MEANWHILE...LOW-LEVEL RIDGE AXIS WILL LIFT BACK TO THE NORTH ACROSS
THE CENTRAL PENINSULA IN RESPONSE TO THE APPROACHING WAVE.
UNIMPRESSIVE LAPSE RATES AND LACK OF DEEP LAYER MOISTURE WILL RESULT
IN BELOW AVERAGE CHANCES FOR CONVECTION. ONLY EXCEPTION WILL BE
ACROSS THE INTERIOR COUNTIES...WHERE CONVECTION WILL BE ENHANCED BY
THE LIFT GENERATED FROM THE EAST COAST SEA BREEZE BOUNDARY.

SUN...GFS HAS CONSISTENTLY INDICATED THAT DEEPEST TROPICAL MOISTURE
ASSOCIATED WITH THE WAVE WILL MOVE ACROSS THE SOUTHERN PENINSULA
EARLY SUN MORNING. STRONGEST LARGE SCALE UPPER DIVERGENCE WILL ALSO
BE COLOCATED ACROSS THE SOUTH AND WILL RUN WITH HIGHEST POPS SOUTH
OF ORLANDO.

MON-WED...WITH A STRONG UPPER RIDGE POSITIONED ACROSS THE DEEP SOUTH
AND AN APPROACHING TUTT CELL ACROSS THE EASTERN BAHAMAS...NORTHEAST
FLOW WILL INCREASE ALOFT. LOW-LEVEL ONSHORE FLOW WILL ALSO PERSIST
THROUGH MIDWEEK AS THE RIDGE AXIS REMAINS TO THE NORTH. WITH A
GENERAL LACK OF DEEP LAYER MOISTURE...PRECIPITATION CHANCES WILL
REMAIN BELOW AVERAGE THROUGH THE PERIOD. THE ONSHORE FLOW ALOFT WILL
ALSO KEEP ANY DIURNAL CONVECTIVE DEBRIS WEST OF THE FORECAST
AREA...WHICH WILL RESULT IN MORE SUN THAN CLOUDS EACH AFTERNOON.

THU-FRI...FRONTAL BOUNDARY MOVING INTO THE WESTERN ATLANTIC MAY
WEAKEN THE RIDGE...THOUGH ANTICYCLONIC FLOW AND DRY AIR (INDICATED
BY THE ECM) ACROSS THE STATE WILL CONTINUE TO KEEP RAIN CHANCES
BELOW NORMAL.

&&

.MARINE...RIDGE AXIS TO OUR SOUTH PROVIDING A SOUTHWEST FLOW AT OR
BELOW 10 KNOTS.  AXIS IS FORECAST TO START RETREATING BACK TO THE
NORTH LATE TONIGHT.  NO WIND/SEA CONCERNS...BUT STILL EXPECT SOME
STORMS ESPECIALLY OVER THE GULF STREAM.

WAVE WATCH IS STILL BULLISH ON INCREASING SWELLS TO AROUND 4 FT SAT
NIGHT-SUN AHEAD OF THE DEPRESSION/TROPICAL WAVE. ANY INCREASE WILL
LIKELY RESULT IN AN ELEVATED THREAT FOR DANGEROUS RIP CURRENTS.

&&

.AVIATION...STORMS WILL OCCUR A LITTLE EARLIER THAN YESTERDAY IN
MOST PLACES AND PROBABLY END SHORTLY AFTER SUNSET.  ALL LOCATIONS
WILL NOT GET THE HEAVY RAIN AND IFR VISIBILITIES THOUGH...HOWEVER
EXPECT THAT STRONG STORMS WILL PRODUCE WIND GUSTS OF 35 KNOTS OR
GREATER WELL AWAY FROM THE HEAVY RAIN.  WITH COLD TEMPS ALOFT...
THERE MAY BE A FEW SEVERE STORMS WHERE STRONG BOUNDARY INTERACTIONS
OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  91  78  90 /  30  30  20  40
MCO  75  95  76  94 /  30  40  20  50
MLB  74  91  79  89 /  20  30  30  40
VRB  74  90  80  88 /  20  30  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...LASCODY
LONG TERM....HIRSCH
Hazardous weather outlook, Aug 4, 4:11 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
511 AM EDT FRI AUG 4 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
042115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
511 AM EDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
AN UPPER LEVEL LOW...DAYTIME HEATING AND THE EAST COAST SEA
BREEZE WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON ACROSS EAST CENTRAL FLORIDA. SCATTERED STRONG STORMS
ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND A FEW MAY BECOME
SEVERE DURING THE LATE AFTERNOON OR EARLY EVENING. THE STRONGEST
STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY DOWNBURST WINDS TO
50 MPH AND POSSIBLE HAIL. IF STORMS APPROACH...THE SAFEST COURSE
OF ACTION IS TO HEAD INDOORS INTO A STURDY STRUCTURE.

...FLOOD IMPACT...
LATE AFTERNOON STORMS MAINLY WEST OF INTERSTATE 95 WILL PRODUCE
LOCALLY HEAVY RAINFALL AMOUNTS TO AROUND 2 INCHES WHICH CAN CAUSE
TEMPORARY FLOODING OF POOR DRAINAGE AREAS AND ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TROPICAL CYCLONE CHRIS WILL MOVE WESTWARD TOWARD CUBA THIS WEEKEND
AND BRING INCREASING EAST TO SOUTHEAST FLOW BY SUNDAY. THIS WILL
ELEVATE THE RIP CURRENT THREAT INTO EARLY NEXT WEEK WITH CONTINUED
ONSHORE WINDS FORECAST. SCATTERED LIGHTNING STORMS ARE FORECAST
OVER THE WEEKEND WITH A DECREASE IN COVERAGE EXPECTED BY THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

VOLKMER

In the hours before

Special weather statement, Aug 4, 2:11 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT FRI AUG 4 2006

FLZ144-042000-
SOUTHERN LAKE COUNTY-
311 PM EDT FRI AUG 4 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL SOUTH CENTRAL LAKE COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES
SOUTHWEST OF MASCOTTE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Aug 4, 2:29 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT FRI AUG 4 2006

FLZ045-046-053-042015-
ORANGE-OSCEOLA-SEMINOLE-
329 PM EDT FRI AUG 4 2006

...STRONG TO SEVERE STORMS MAY DEVELOP ACROSS ORANGE...SEMINOLE...
AND OSCEOLA COUNTIES THROUGH 600 PM...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL LARGE CLUSTERS OF INTENSE LIGHTNING STORMS ACROSS POLK AND
LAKE COUNTIES. THESE STORMS WERE PUSHING OUTFLOW BOUNDARIES...OR
SURGES OF STRONG WINDS FROM COLLAPSING THUNDERSTORMS...EASTWARD
TOWARD OSCEOLA AND ORANGE COUNTIES. THE ATMOSPHERE AHEAD OF THESE
BOUNDARIES HAS BECOME VERY UNSTABLE DUE TO TEMPERATURES REACHING IN
THE LOW TO MID 90S...COUPLED WITH A POWERFUL UPPER LEVEL LOW
OVERHEAD.

THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...AND THERE IS THE
POTENTIAL FOR RAPID...EXPLOSIVE GROWTH INTO STRONG TO SEVERE STORMS.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

RESIDENTS SHOULD LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS. STORMS IN LAKE COUNTY HAVE ALREADY PROMPTED A SEVERE
THUNDERSTORM WARNING. ADDITIONAL WARNINGS ARE LIKELY TO BE ISSUED
THIS AFTERNOON AND EVENING.

CRISTALDI
Special weather statement, Aug 4, 2:40 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT FRI AUG 4 2006

FLZ059-064-042030-
MARTIN-ST. LUCIE-
340 PM EDT FRI AUG 4 2006

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF INTENSE LIGHTNING STORMS DEVELOPING ACROSS
MARTIN AND SAINT LUCIE COUNTIES. THESE STORMS WERE DEVELOPING ALONG
THE SEA BREEZE BOUNDARY THAT WAS PUSHING INLAND. THE ATMOSPHERE
AHEAD OF THESE BOUNDARIES HAS BECOME VERY UNSTABLE.

THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...AND THERE IS THE
POTENTIAL FOR RAPID...EXPLOSIVE GROWTH INTO STRONG TO SEVERE STORMS.

THIS STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

RESIDENTS SHOULD LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS. STORMS IN LAKE COUNTY HAVE ALREADY PROMPTED A SEVERE
THUNDERSTORM WARNING. ADDITIONAL WARNINGS ARE LIKELY TO BE ISSUED
THIS AFTERNOON.

The radar

The Tampa radar (KTBW), 106 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lake

When
August 4, 2:45 PM EST
Where
Lake County, 6 mi S of Clermont
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.467, -81.750

Hail, Osceola

When
August 4, 4:05 PM EST
Where
Osceola County, 4 mi W of Kenansville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.883, -81.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525755, 5525756.